General Health Community
Sickness, stomach pains...linked to B12?
About This Community:

This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sickness, stomach pains...linked to B12?

Hi
I was recently diagnosed with a B12 defficiency (level was 190) and was given a 2 week course of 3 injections a week.  I also had various other blood test which showed my thyroid and glucose as normal, but I apparently test positive for 'other things'.  All my doctor told me was that they didn't understand the results as it doesn't mean I have them.  the only thing he told me was rheumatism.

However since the jabs i've not been well, although I appreciate allergic reactions are rare, could they have provoked it?  I've lost my appetite, feel sick and have stomach pains usually after eating.  It's not constant and I haven't tried to work out if it's linked to certain foods.

I know the cause of low B12 is linked to many things, so should I go back and ask for more tests/explanations, or am I being paranoid and could this just be a lingering bug???

Thanks
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Hi Chloe,

Low B12 can cause many things and can BE caused by many things.  

What's interesting is that your stomach producses something called Intrinsic Factor. Without it, your body *cannot* absorb Vitamin Bs.  So I'm wondering, if you have stomach problems, perhaps the causation is backwards?  Stomach issues related to malabsorption of vitamin B12.  Perhaps?  

Regardless of whether your new symptoms are related or a lingering bug, I would definitely follow up with your doctor and get a clear explanation as to what the tests "mean". An "I dont know" from the doctor doesn't clear anything up.  But getting a good explanation of what he was either trying to diagnose or rule out will help you and other doctors into the future.  

Are you now taking oral Vitamins to supplement your nutrition?  In fact, has your doctor referred you to a nutritionist?  If there is no problem with your GI tract and you still have low Vitamin B12, a nutritionist may be able to help you get more in your diet. But first things first - find out from your doctor what he was testing for.  Find out what he ruled out.  And have him explain how he thinks the deficiency developed.

Good luck and keep us posted!
Blank
1526337_tn?1325196013
Common Side Effects of Injections of Vitamin B12

There are many side effects that patients may experience from injections of vitamin B12. The more common side effects include:

    * Mild diarrhea
    * Upset stomach
    * Nausea
    * A feeling of pain and a warm sensation at the site of the injection
    * A feeling, or a sense, of being swollen over the entire body
    * Headache
    * Joint pain

If any of these side effects become severe or troublesome, let your doctor know right away.
Blank
136956_tn?1363091289
Did they test you for Celiac?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
General Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
144586_tn?1284669764
Blank
caregiver222
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
8221281_tn?1397574572
Blank
Pantx
Denton, TX
1236893_tn?1394988190
Blank
gymdandee
NJ
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ